Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 88, NWS Tallahassee, FL

July 20, 2001Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2001, 6:28 PM EDT for Taylor County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 20, 2001, 6:28 PM EDT (22:28 UTC)
Expired
Jul 20, 2001, 7:15 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Taylor County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 202229
SVRTLH

FLC123-202315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT FRI JUL 20 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN FLORIDA

* UNTIL 715 PM EDT...

* AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  NORTHWEST OF SECOTAN...OR ABOUT 8 MILES NORTHWEST OF PERRY...MOVING
  SOUTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SECOTAN...BOYD BY 630 PM EDT...
  PERRY BY 635 PM EDT...
  HAMPTON SPRINGS...PERRY-FOLEY AIRPORT BY 640 PM EDT...
  PINLAND BY 650 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3026 8355 3028 8376 3003 8383 2976 8349

.END

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:05 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 20, 2:05 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 PM EDT FRI JUL 20 2001

.CURRENTLY...LATEST MSAS SHOWS E-W SURFACE RIDGE OVER THE GULF. A
BACKDOOR FRONT EXTENDS FROM LOW PRESSURE OVER ERN KY SWD THRU ERN
GA. AREA 88DS BECOMING ACTIVE W/ SCT SHOWERS & TSTMS DEVELOPING FROM
E/SE AL INTO CNTRL/SW GA & MOVING SWD...WHILE SEA BREEZE CONVECTION
FIRING ALONG THE TAYLOR-DIXIE COUNTY COASTLINE. VISIBLE
SATELLITE/METARS INDICATE PARTLY-MOSTLY SUNNY SKIES W/ AREAS OF
HAZE. TEMPS WERE QUITE WARM OUTSIDE RAIN AREAS W/ READINGS IN THE
LOW-MID 90S. DEWPTS IN THE 70S CREATED HEAT INDICES FROM 95-105
DEGREES. WINDS WERE NWLY UNDER 10 MPH...BUT VARIABLE & GUSTY INVOF
TSTMS.

.MODELS/ZONE FCST...12Z MODELS IN GENERAL AGREEMENT W/ SYNOPTIC
FEATURES. IN THE MID/UPPER LEVELS...MEAN RIDGE OVER CNTRL CONUS
RETROGRADES SLIGHTLY TOWARD THE LATTER HALF OF THE 48-HR PERIOD AS
SHORTWAVE ENERGY CONTINUES TO CREST THE RIDGE & RIDE SSWD INTO THE
SERN CONUS...MAINTAINING TROUGHINESS OVER THE CWFA. AT THE
SURFACE...THE BACKDOOR FRONT FROM ERN KY TO ERN GA MOVES INTO OUR GA
CWFA TONIGHT AS HIGH PRESSURE RIDGES SWD INTO THE CAROLINAS. THE
FRONT CONTINUES ITS SWD PROGRESSION INTO THE FL ZONES SATURDAY AS
DEVELOPING LOW PRESSURE OVER GA MOVES INTO N FL. ETA APPEARS TO BE
THE MOST AGGRESSIVE & FURTHEST S AS LOW & COLD FRONT PROGGED JUST S
OF CTY...NGM HAS LOW & FRONT NEAR THE FL PNHDL & BIG BEND
COASTS...AND AVN IN BETWEEN. AN INTERESTING FCST NONETHELESS. AMPLE
CLOUD COVER & A FRONT IN THE VICINITY SHOULD NEGATE THE SEA BREEZE
THIS WEEKEND. NGM/AVN TIME-HEIGHT CROSS-SECTIONS PORTRAY DEEP LAYER
MOISTURE OVER THE CWFA THRU SAT NIGHT...WHILE THE ETA ADVECTS
IN DRIER AIR AT THE MID/UPPER LEVELS BY SATURDAY AFTN. HAVE
DISCOUNTED THE ETA ALL TOGETHER & WILL LEAN TOWARD A COMPROMISE OF
THE AVN & NGM. LITTLE CHANGE FROM CURRENT ZONE PACKAGE W/ CHANCE
POPS BOTH NIGHTS & FROM GOOD CHANCE AL/GA ZONES TO LIKELY FL ZONES
SATURDAY. SLIGHTLY DRIER AIR FILTERS INTO AL/GA ZONES BEGINNING
SATURDAY NIGHT & CONTINUING SUNDAY. HAVE LOWERED POPS TO CHANCE
THERE SUNDAY & KEPT GOOD CHANCE FOR FL ZONES IN CLOSER PROXIMITY TO
FRONT. USED AN AVERAGE OF MAV/FAN TEMPS.

.EXTENDED...MRF/AVN SHOW CNTRL CONUS RIDGE CONTINUING TO RETROGRADE
TOWARD THE 4-CORNERS REGION EARLY NEXT WEEK AS TROUGHINESS LINGERS
OVER THE ERN CONUS. BY MID-WEEK...RIDGE OVER THE WRN ATLANTIC
EXTENDS WWD ACROSS THE SRN CONUS. THE BERMUDA RIDGE BUILDS WWD
ACROSS FL PENINSULA INTO THE GULF. THE UPSHOT IS A MEAN S-SW LOW
LEVEL FLOW WHICH FAVORS 30-50% COVERAGE OF SEA BREEZE-GENERATED
AFTN/EVE CONVECTION & CLIMO TEMPS.

.MARINE...W WINDS TONIGHT SHIFT TO NW SATURDAY AS FRONT EDGES INTO
THE NEAR SHORE WATERS. NW WINDS SATURDAY NIGHT BECOME N SUNDAY AS
LOW PRESSURE MOVES TOWARD NE FL COAST & DRAGS BOUNDARY THRU
REMAINDER OF MARINE AREA. HIGH PRESSURE RIDGE BUILDS N OF THE WATERS
SUNDAY NIGHT & MONDAY W/ NE WINDS. WINDS REMAIN BELOW SCEC CRITERIA
THRU THE PERIOD.

.FIRE WEATHER...NO CONCERNS.

.PRELIM CCF...
TLH TT 074/090 074/090 4645
PFN TT 078/088 077/087 4645
DHN TE 075/090 074/089 4533
ABY TE 074/089 074/088 4533
VLD TE 074/090 074/089 4544 08

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MAJ

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.